Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 6, 2012, 2:34 PM CDT for East Baton Rouge Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 2:34 PM CDT (19:34 UTC)
- Expired
- Jul 6, 2012, 3:30 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1800 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS54 KLIX 061934
SVRLIX
LAC033-077-121-062030-
/O.NEW.KLIX.SV.W.0141.120706T1934Z-120706T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
234 PM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...ZACHARY...BAKER...
EXTREME EAST CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
EASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 330 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BAKER...AND MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
ROUGE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3066 9133 3065 9130 3066 9129 3070 9102
3058 9098 3057 9099 3056 9097 3053 9098
3039 9131 3065 9141
TIME...MOT...LOC 1934Z 073DEG 6KT 3059 9109
$$2 follow-up statements
912
WWUS54 KLIX 061945
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
245 PM CDT FRI JUL 6 2012
LAC033-077-121-062030-
/O.CON.KLIX.SV.W.0141.000000T0000Z-120706T2030Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST BATON ROUGE LA-
245 PM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN EAST BATON ROUGE...EXTREME EAST CENTRAL POINTE COUPEE
AND EASTERN WEST BATON ROUGE PARISHES...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BAKER...MOVING WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
ROUGE AIRPORT AND PORT ALLEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3066 9133 3065 9130 3066 9129 3070 9102
3058 9098 3057 9099 3056 9097 3053 9098
3039 9131 3065 9141
TIME...MOT...LOC 1945Z 073DEG 7KT 3058 9113
$$673
WWUS54 KLIX 061956
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT FRI JUL 6 2012
LAC033-077-121-062030-
/O.CON.KLIX.SV.W.0141.000000T0000Z-120706T2030Z/
WEST BATON ROUGE LA-POINTE COUPEE LA-EAST BATON ROUGE LA-
256 PM CDT FRI JUL 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHERN EAST BATON ROUGE...EXTREME EAST CENTRAL POINTE COUPEE
AND EASTERN WEST BATON ROUGE PARISHES...
AT 249 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR BAKER...MOVING
WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATON
ROUGE AIRPORT AND PORT ALLEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3066 9133 3065 9130 3066 9129 3070 9102
3058 9098 3057 9099 3056 9097 3053 9098
3039 9131 3065 9141
TIME...MOT...LOC 1957Z 073DEG 7KT 3057 9116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:09 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 6, 1:09 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CDT FRI JUL 6 2012
.AVIATION...
...18Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL AWAY FROM SHRA/TSRA. ANVIL BLOWOFF
FROM MORNING OVER FLORIDA HAS HAMPERED DEVELOPMENT OVER
MISSISSIPPI COAST EARLY AFTERNOON. HOWEVER...ALL TAF SITES WILL BE
AFFECTED BY STORMS FROM 19Z FRIDAY THROUGH 04Z SATURDAY.
CONVECTION WILL FINALLY DISSIPATE BY MIDNIGHT WITH VFR CONDITIONS
FROM 06Z SAT THROUGH 17Z SAT.
&&
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 6, 11:00 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 6 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-071230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING. THE BIGGEST THREATS WILL BE STRONG AND DAMAGING WIND GUSTS...FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY SATURDAY THROUGH THURSDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW ISOLATED STORMS COULD BECOME STRONG TO SEVERE...PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. FOR MORE INFORMATION...VISIT OUR WEBSITE. YOU CAN ALSO FOLLOW OUR OFFICE ON FACEBOOK BY SEARCHING FOR NATIONAL WEATHER SERVICE NEW ORLEANS OR ON TWITTER BY SEARCHING FOR NWS NEW ORLEANS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 6, 12:35 PM CDT, 1 hour 59 minutes before
LAZ037-050-071-072-061830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1235 PM CDT FRI JUL 6 2012 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING ST. HELENA PARISH... LIVINGSTON PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH... AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF GREENSBURG...OR ABOUT 5 MILES SOUTHWEST OF TANGIPAHOA...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROSELAND... AMITE...TICKFAW...MONTPELIER AND INDEPENDENCE THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 6, 1:01 PM CDT, 1 hour 33 minutes before
LAZ037-071-061900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 101 PM CDT FRI JUL 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING ST. HELENA PARISH...NORTHERN TANGIPAHOA PARISH... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF GREENSBURG...OR ABOUT 4 MILES WEST OF TANGIPAHOA. THE THUNDERSTORMS WERE NEARLY STATIONARY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...EASLEYVILLE AND GREENSBURG THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 6, 2:20 PM CDT, 14 minutes before
LAZ047-048-062015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT FRI JUL 6 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF ZACHARY...OR ABOUT 5 MILES NORTHWEST OF GREENWELL SPRING...MOVING SOUTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ZACHARY...BAKER...BATON ROUGE AIRPORT...PORT ALLEN AND BATON ROUGE THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Jul 6, 8:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Jul 6, 9:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Jul 6, 10:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Jul 6, 2:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 6, 3:23 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 6, 3:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 25 min |
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans | 36 min |
| Jul 6, 3:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jul 6, 4:28 PM CDT | Special Marine Warning | LIX | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.